Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 224, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2002, 3:25 PM CDT for Jack County, Parker County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2002, 3:25 PM CDT (20:25 UTC)
- Expired
- Oct 6, 2002, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Jack County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 12:12 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 6, 12:12 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SHORT-TERM TRENDS/AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1212 PM CDT SUN OCT 6 2002 RICH BOUNDARY LAYER MOISTURE HAS RETURNED TO FORECAST AREA DURING MORNING HOURS AS CONVECTION CONTINUES TO SLOWLY INCREASE SOUTH OF CDS WHERE MOISTURE CONVERGENCE IS MAXIMIZED. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS MAINLY NORTHERN/WESTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AS FRONT SAGS SOUTH INTO AREA. SOME THREAT FOR MARGINALLY SEVERE LARGE HAIL AS MODERATE CAPE AND 7 DEGREE MID LEVEL LAPSE RATES WILL BE PRESENT. DEEP LAYER SHEAR VALUES SUPPORT MULTICELL MODE FOR AFTERNOON CONVECTION. CURRENT CONVECTIVE TRNEDS ARE REFLECTED WELL IN HAZARDOUS WEATHER OUTLOOK. FRONTAL PASSAGE TIMES FROM PREVIOUS FORECAST APPEAR ON TRACK...BUT ADJUSTED CLOUD COVER DOWN A BIT TO PARTLY CLOUDY-MOSTLY CLOUDY. ALSO LOWERED HIGH TEMPS EXTREME SE ZONES FROM MID 90S TO NEAR 90 GIVEN CURRENT TEMPS AND CLOUD COVER. FOR AVIATION FORECAST...WILL KEEP SCT-BKN CU LAYER AROUND 030 AND SHIFT WINDS WITH FROPA AROUND 00Z IN DFW TRACON AND O2Z AT ACT. THREAT OF THUNDERSTORMS WILL EXIST WITH FROPA AND AGAIN LATER TONIGHT AS ISENTROPIC LIFT RESULTS IN ELEVATED CONVECTION ACROSS AREA. .FWD... TX...NONE. 07/BB
Hazardous weather outlook, Oct 6, 3:00 PM CDT, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SUN OCT 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. LARGE HAIL IS THE PRIMARY THREAT. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS...MAINLY THIS AFTERNOON. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER 10 PM ALTHOUGH SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING SOUTH INTO AN UNSTABLE AIR MASS OVER NORTH TEXAS THIS AFTERNOON. VERTICAL WIND PROFILES DO NOT SUPPORT LONG-LIVED SEVERE THUNDERSTORMS...HOWEVER STORMS THAT DO FORM COULD BRIEFLY INTENSIFY TO SEVERE LEVELS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH 9 PM IN THE RISK AREA. .DAYS TWO THROUGH SEVEN... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE SOUTHERN PLAINS AND NORTH TEXAS THROUGH NEXT WEEKEND. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY...AND AGAIN FROM LATE SATURDAY INTO SUNDAY. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| Oct 6, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 50 min |
| Oct 6, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Oct 6, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.